Case Report of Metronidazole-Induced Encephalopathy.

Link to article at PubMed

Case Report of Metronidazole-Induced Encephalopathy.

WMJ. 2017 Dec;116(5):221-223

Authors: Clements A

Abstract
This report describes the case of an 83-year-old woman who was admitted to a hospitalist service with weakness and falls. She was transferred from an outside facility where she was treated with 3 courses of metronidazole for diagnosed Clostridium difficile colitis and presumed reoccurrences. Magnetic resonance imaging (MRI) demonstrated T2 enhancement of the dorsal pons and dentate nuclei consistent with metronidazole-induced encephalopathy. Her metronidazole was stopped and her symptoms resolved. This condition is rare, poorly understood, and causes reversible changes in the brain that are detectable through T2-weighted MRI. It will need ongoing study with current widespread use of metronidazole.

PMID: 29357212 [PubMed - in process]

Leave a Reply

Your email address will not be published.